Ask The Doctor > Questions & Answers > I have been on the combined pill for almost 6

I have been on the combined pill for almost 6

Patient: I have been on the combined pill for almost 6 years and have never had any problem. In the last month or two I have been getting brown coloured discharge in the middle of my pack of pills, which is something I’ve never experienced before. In the last couple of days I have broken out on my face and my nipples feel very tender, which are all symptoms I get when I get my period. I haven’t had any cramps or period pains though. I am religious about taking the pill at the exact same time every day so that is not the problem. Any thoughts what could be causing this?

 

 

Doctor: Hi,Thanks for the query.I understand your concern.Even after taking the pills regularly sometimes intermenstr ual spotting or brown discharge can be experienced while using pills as a side effect of pills or due to hormonal fluctuations because of causes like lifestyle modifications, stress and strain etc.Minimal brown discharge may subside soon. If persists, better to take the support of antifibrinolytic drugs or additional dose of hormones to control the bleeding.If breast tenderness persists, better to consult your doctor once and get examined to rule out hormonal contraceptives induced breast problems like pain, tenderness, swelling, masses etc.Take care.

 


 

 
Ask The Doctor
    Ask The Doctor
Dr. Suneel Sharman M.D.

Dr. Suneel Sharman M.D.

Dr. Suneel Sharman completed his residency in Family Medicine at the University of Toronto. He currently operates Infinity Health Centre, a walk-in-clinic in downtown Toronto.

Book Appointment